Skip to content
My WebMD Sign In, Sign Up

Announcements

The Pet Health Community and Pet Health Center are NOT substitutes for a vet visit. Contact a vet in an emergency! | Dog Conditions A-Z | Dog Symptoms A-Z | Cat Conditions A-Z | Cat Symptoms A-Z

Remember Your Beloved Pet
On-line article discussing Phenobarbital Drug Recall by FDA
avatar
AmyHaase posted:
Today in a press release by the American Veterinary Medical Association to veterinary members, at 3:45 this afternoon, the U.S. Food and Drug Administration (FDA) announced that a large amount of the common anticonvulsant phenobarbital produced by the Qualitest Pharmaceuticals are actually mislabeled acetaminophen and hydrocodone. This is a common drug prescribed for veterinary patients who suffer from seizure disorders such as epilepsy. The company announced a voluntary recall of the Phenobarbital tablets on February 5th, 2011, and the FDA has recently received reports of severe adverse events associated with administration of mislabeled product to pets.
Was this Helpful?
6 of 10 found this helpful
Reply


Featuring Experts from AMERICAN VETERINARY MEDICAL ASSOCIATION

Bernadine D. Cruz, DVM, is an associate veterinarian at Laguna Hills Animal Hospital, Laguna Hills, Calif. She specializes in companion animal medicin...More

Helpful Tips

Helping Hospice Patients Keep Their PetsExpert
Pets are an extremely important part of our lives. And this is especially true when we are at the end of our days. What could be more ... More
Was this Helpful?
34 of 46 found this helpful

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Learn more about the AVMA

WebMD Special Sections